Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 62, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 16, 2003, 8:12 PM CDT for Clark County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2003, 8:12 PM CDT (01:12 UTC)
- Expired
- Jun 17, 2003, 12:10 AM CDT
- In force
- 4 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Clark County, AR
The radar
The Little Rock radar (KLZK), 119 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 170114
FFWLIT
ARC019-170510-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
812 PM CDT MON JUN 16 2003
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLARK COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 1210 AM CDT
* AT 810 PM...DOPPLER WEATHER RADAR INDICATED HEAVY RAINFALL MOVING
NORTHWARD THROUGH SOUTHERN CLARK COUNTY. RADAR ESTIMATED THAT 1 TO
2 INCHES OF RAIN HAD FALLEN IN EXTREME SOUTHERN CLARK COUNTY NEAR
WHELEN SPRINGS BETWEEN 700 PM AND 800 PM. THE HEAVY RAINFALL WILL
CONTINUE TO MOVE NORTHWARD AND AFFECT CENTRAL AND NORTHERN CLARK
COUNTY OVER THE NEXT FEW HOURS. RADAR ALSO INDICATED THAT
ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE INTO CLARK COUNTY
FROM THE SOUTH OVER THE NEXT FEW HOURS.
&&
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN
AROUND AND GO THE OTHER WAY.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3414 9290 3380 9295 3383 9315 3397 9338
3432 9345
$$
221 follow-up statement
000 WGUS74 KLZK 170251 FFSLIT ARC019-170510- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 952 PM CDT MON JUN 16 2003 ...FLASH FLOOD WARNING FOR CLARK COUNTY CANCELLED... THE FLASH FLOOD WARNING FOR CLARK COUNTY THAT WAS ISSUED EARLIER TONIGHT HAS BEEN CANCELLED AND IS NO LONGER IN EFFECT. RAINFALL INTENSITIES HAVE DECREASED OVER THE COUNTY...AND RAINFALL COVERAGE WILL SLOWLY DECREASE OVER THE NEXT FEW HOURS. THUS...THE THREAT FOR FLASH FLOODING HAS ENDED. $$ 22
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 3:35 PM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Jun 16, 3:35 PM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 335 PM CDT MON JUN 16 2003 VERY PERSISTENT PATTERN WITH UPPER SYSTEM STAYING PRETTY WELL PARKED OVER SOUTH CENTRAL UNITED STATES. SYSTEM COMBINED WITH FRONTAL BOUNDARY ACROSS SOUTHERN ARKANSAS WILL TRIGGER SCATTERED TO NUMEROUS SHOWERS/THUNDERSTORMS THE NEXT FEW DAYS. AT THIS TIME...APPEARS THAT GREATEST CHANCES FOR RAIN WILL BE OVER CENTRAL/SOUTHERN ARKANSAS THROUGH THURSDAY...WITH LOTS OF CLOUDS AS WELL. NOT LOOKING FOR MUCH IN THE WAY OF SEVERE WEATHER...WITH ONLY SPOTTY SEVERE STORMS EXPECTED. HOWEVER...WITH PRECIPITABLE WATER VALUES BETWEEN 1.50 AND 2.00 INCHES...LOOKING AT LOCALLY HEAVY RAIN AND FLASH FLOODING IN SOME AREAS. UPPER SYSTEM WILL SLOWLY HEAD TO THE EAST THIS WEEKEND WITH SLIGHT RIDGING FROM THE SOUTHWEST. MOISTURE VALUES ALSO LOWER A BIT. WILL KEEP HIT AND MISS THUNDER IN THE FORECAST SATURDAY THROUGH MONDAY...BUT PRECIPITATION LOOKS MORE SPOTTY OVERALL. WITH LESS CLOUDS...TEMPERATURES WILL ALSO HAVE A TENDENCY TO WARM UP. FCSTID = 46 HRO 64 80 64 80 / 20 30 20 20 LIT 69 82 69 82 / 40 40 40 40 HOT 68 82 69 82 / 50 50 40 40 PBF 70 83 70 83 / 50 50 40 40 .LZK...NONE.
Hazardous weather outlook, Jun 16, 8:00 PM CDT, 12 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-171000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 800 PM CDT MON JUN 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT A COLD FRONT WILL CONTINUE TO MOVE SLOWLY THROUGH SOUTHERN ARKANSAS TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FORM ALONG AND AHEAD OF THE FRONT THROUGH OUT THE NIGHT. WINDS BOTH ON THE SURFACE AND ALOFT AND ALMOST NON EXISTENT SO THE STORMS THAT DO DEVELOP WILL BE VERY SLOW TO MOVE. COPIOUS AMOUNTS OF GULF MOISTURE REMAIN IN PLACE AND WITH THE SLOW DRIFT OF THESE STORMS....HEAVY RAINFALL IN EXCESS OF 2 INCHES PER HOUR IS POSSIBLE. THE BEST CHANCES OF SEEING HEAVY RAIN WILL BE ACROSS THE SOUTH...CLOSE TO THE ACTUAL COLD FRONT. THE POSSIBILITY OF SEVERE WEATHER WITH ANY THUNDERSTORMS APPEARS MINIMAL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FRONTAL SYSTEM WILL WASH OUT BY WEDNESDAY. ANOTHER COLD FRONT MOVES INTO ARKANSAS FROM THE NORTH ON THURSDAY. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WEEK. SIGNIFICANT SEVERE WEATHER LOOKS UNLIKELY AT THIS TIME BUT ISOLATED BRIEF SEVERE THUNDERSTORMS WILL BE POSSIBLE ESPECIALLY IN THE LATE AFTERNOON AND EARLY EVENING. THERE IS A BETTER CHANCE OF HEAVY RAINFALL AND A POTENTIAL FOR FLOODING IF THUNDERSTORMS MOVE VERY SLOWLY OR SEVERAL STORMS MOVE OVER THE SAME AREA IN A PERIOD OF SEVERAL HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 56
In the hours before
Local storm report, Jun 16, 4:30 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
430 PM CDT MON JUN 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 AM FORDYCE AR FLASH FLOOD
06/16/03 DALLAS SEVERAL STREETS UNDER WATER
IN TOWN. SOME ROADS
BARRICADED...WITH A FEW
CARS STALLED IN HIGH WATER.
REPORTED BY LAW
ENFORCEMENT.
0900 AM KINGSLAND AR FLASH FLOOD
06/16/03 CLEVELAND A FEW COUNTY ROADS FLOODED
NEAR TOWN. REPORTED BY
POST OFFICE.
0930 AM THORNTON AR FLASH FLOOD
06/16/03 CALHOUN A FEW ROADS UNDER WATER IN
TOWN. REPORTED BY GOVERNMENT
OFFICIAL.
46The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:02 AM CDT | Flash Flood Warning | LZK | Clark | 3 hr |
| Jun 17, 5:38 AM CDT | Flash Flood Warning | LZK | Clark, Pike | 3 hr |
| Jun 17, 6:19 AM CDT | Flash Flood Warning | LZK | Garland, Hot Spring | 2 hr |
| Jun 17, 8:16 AM CDT | Flash Flood Warning | LZK | Saline | 2 hr |
| Jun 17, 8:36 AM CDT | Flash Flood Warning | LZK | Grant | 2 hr |
| Jun 17, 8:44 AM CDT | Flash Flood Warning | LZK | Garland, Hot Spring | 106 min |
| Jun 17, 9:13 AM CDT | Flash Flood Warning | LZK | Pulaski | 2 hr |
| Jun 17, 9:54 AM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 31 min |
| Jun 17, 10:13 AM CDT | Flash Flood Warning | LZK | Jefferson | 2 hr |
| Jun 17, 10:30 AM CDT | Flash Flood Warning | LZK | Grant, Saline | 2 hr |
| Jun 17, 10:39 AM CDT | Flash Flood Warning | LZK | Calhoun, Dallas | 2 hr |
| Jun 17, 11:02 AM CDT | Flash Flood Warning | LZK | Cleveland | 2 hr |
| Jun 17, 11:15 AM CDT | Flash Flood Warning | LZK | Pulaski | 2 hr |
| Jun 17, 12:10 PM CDT | Flash Flood Warning | LZK | Jefferson | 2 hr |
| Jun 17, 12:25 PM CDT | Flash Flood Warning | LZK | Grant, Saline | 2 hr |
| Jun 17, 1:09 PM CDT | Flash Flood Warning | LZK | Searcy, Stone | 3 hr |
| Jun 17, 2:05 PM CDT | Flash Flood Warning | LZK | Independence, Jackson | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.